This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
HI, I am a 28 year old female in good health. I have been generally depressed for the last three years, suspect that I have ADD and suffer from terrible anxiety at bedtime. I started taking Wellbutrin SR (150mg) twice a day starting last Wednesday. I also have been taking Xanax before bed to help me sleep and it works like a dream. Since I've only been on the Wellbutrin for less than a week, I don't think it's positive effects have set in yet, but I have been a little dizzy here and there throughout the day. Problem is, I'm taking the NY bar exam tomorrow and the day after and I do not want to be dizzy for it. I have read a few website chats about Wellbutrin where people have said it made them feel stupid and have memory loss (which, of course, made me panic a little, considering my circumstances). I can't tell if the Wellbutrin helps me concentrate better or if it hinders my thinking. What do you think I should do? Should I take my full Wellbutrin prescription on the bar exam days (300mg), only half, not at all? Should I take a Xanax to calm my nerves, since I'll be a mess? Does Wellbutrin make people stupid and forgetful? Is there anything I can do in the morning (or the night before) to get my brain at peak function, like eat a particular food group or exercise?
My other question (in two parts) is that I have a genetic blood disorder called Factor V Leiden, which is only an increased propensity to form blood clots (I've been told the risk is similar to that of smoking or taking birth control pills). The treatment for this is an aspirin a day. (a) Will the aspirin interfere with the above medication and (b) will the above medication interfere with my Factor V Leiden?
Just so you know, I am on no other medications and, to the best of my knowledge, have no other medical or mental health problems.
The asprin will not interfere with Wellbutrin,but I don't know if there is any information about how Wellbutrin effects Factor V. Possibly a hematologist or the manufacturer might have that information.
Given your exam, you should probably only use the xanax to calm you, and omit the wellbutrin, and exercise a little before the exam to get yourself ready to concentrate.
I do remember someone mentioned that wellbutrin made her feel "forgetful/hazy" so she switched to Paxil and it seemed to work much better on the mental clarity. (ok it was Brooke Shields it's in her new book "down came the rain.")
My anxiety hit me hard about 5 years ago when I moved out on my own for the first time. My anxiety is social. I got over it for the most part except for the one thing that kind of stayed with me through out the last 5 years, my phone phobia. I HATE TALKING ON THE PHONE! I started taking xanax 3 weeks ago and it amazes how many people I actually want to talk to when I'm on it. I call everyone in my phone book & they all freak out because I am actually calling them and talking, LOL. It helps me be me without any shame. I notice the short term memory, but I think I have that anyway from all of my teen years smoking pot. That is the reason I have kept taking it. I actually have rekindled some old friendships by phone in the past few weeks. I have also noticed the need to take more and more of it. I went from taking a quarter of a bar, to half, to three quarters or a full bar if I want to goto sleep and then back to 1/2. I am not sure how long it will last though or if it will have any other side effects. I get real clumsy on it, I drop things, kind of like how you do when you are drunk, but I am a Dj at clubs, so I guess that doesn't matter as far as having to be professional, hahahha. For me it has just been to good to be true and I am actually waiting for it to fade or give me some kind of messed up side effect. I get amazing sleep deep sleep on it. I dont wake up tired like I have for years. I wake up feeling refreshed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.